MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71331850
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a thr, the cup would not properly seat into acetabulum.Surgeon decided to use a 3 hole cup instead and that one seated fine.No surgical delay reported.The patient was not injured.
 
Additional Manufacturer Narrative
Additional information: d4, h4.H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device does not confirm the stated failure mode.The device has scratches and burrs.The device shows signs of extensive use.The dimensional analysis was completed on the returned r3 acetabular shell device for all features critical to acetabular seating.No deviations were noted during dimensional evaluation.See attached for details.The failure mode cannot be confirmed via dimensional analysis.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 0 HOLE ACET SHELL 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10816286
Report Number1020279-2020-06341
Device Sequence Number1872277
Product Code MBL
UDI-Device Identifier03596010597588
UDI-Public03596010597588
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71331850
Device Catalogue Number71331850
Device Lot Number20HM11974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;